Alert archive / Arkansas / Tornado Warnings in 2010
Tornado Warning 2, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Mar 10, 2010, 5:20 PM CST for Clark County, Garland County, Hot Spring County, Arkansas. It was in force for 40 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 10, 2010, 5:20 PM CST (23:20 UTC)
- Expired
- Mar 10, 2010, 6:00 PM CST
- In force
- 40 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Clark County, AR, Garland County, AR, Hot Spring County, AR
The radar
The Little Rock radar (KLZK), 90 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 5:48 PM CST | HAIL 1.75 | 4 S Hot Springs, AR | HAIL OCCURRED AT U.S. HIGHWAY 70 AND HIGDON FERRY ROAD. |
| Mar 10, 5:50 PM CST | HAIL 1 | 1 Nw Hot Springs, AR | |
| Mar 10, 5:54 PM CST | HAIL 1 | 9 Sw Hot Springs, AR | |
| Mar 10, 6:00 PM CST | HAIL 1.75 | 5 Se Hot Springs, AR | PENNY TO GOLF BALL SIZE HAIL FELL IN THE LAKESIDE SCHOOL AREA. |
| Mar 10, 6:01 PM CST | HAIL 1.25 | 3 W Hot Springs, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 3:26 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.3 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -354 J/kg
- Mixed-layer LCL
- 1443 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
301 WFUS54 KLZK 102320 TORLZK ARC019-051-059-110000- /O.NEW.KLZK.TO.W.0002.100310T2320Z-100311T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 520 PM CST WED MAR 10 2010 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN GARLAND COUNTY IN CENTRAL ARKANSAS NORTH CENTRAL CLARK COUNTY IN SOUTHWEST ARKANSAS WESTERN HOT SPRING COUNTY IN SOUTHWEST ARKANSAS * UNTIL 600 PM CST * AT 520 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES WEST OF DEGRAY LAKE...MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... DEGRAY LAKE... BISMARCK... HOT SPRINGS... && REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3462 9302 3446 9279 3411 9326 3423 9342 TIME...MOT...LOC 2320Z 224DEG 25KT 3424 9326 $$ 46
1 follow-up statement
593 WWUS54 KLZK 102344 SVSLZK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 544 PM CST WED MAR 10 2010 ARC019-051-059-110000- /O.CON.KLZK.TO.W.0002.000000T0000Z-100311T0000Z/ CLARK AR-HOT SPRING AR-GARLAND AR- 544 PM CST WED MAR 10 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHEASTERN GARLAND...WESTERN HOT SPRING AND NORTH CENTRAL CLARK COUNTIES... AT 537 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 3 MILES NORTHEAST OF BISMARCK...MOVING NORTHEAST AT 35 MPH. THIS STORM IS TRACKING TOWARD HOT SPRINGS...AND HAS A HISTORY OF PRODUCING AT LEAST QUARTER SIZE HAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...GO INDOORS NOW TO AN INTERIOR ROOM AWAY FROM WINDOWS. PUT AS MANY WALLS BETWEEN YOU AND THE OUTDOORS AS YOU CAN. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING FOR MUCH OF WESTERN AND CENTRAL ARKANSAS. LAT...LON 3462 9302 3446 9279 3411 9326 3423 9342 TIME...MOT...LOC 2341Z 223DEG 29KT 3438 9310 $$ 46
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 10, 2:53 PM CST, 2 hours 27 minutes earlier.
Area forecast discussion, Mar 10, 2:53 PM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 253 PM CST WED MAR 10 2010 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT BIG FOCUS IN THE NEXT 12 TO 24 HOURS WILL BE ON THE SURFACE LOW PRESSURE OUT IN OKLAHOMA AND ITS ASSOCIATED BOUNDARY. CURRENTLY... SHOWERS/THUNDERSTORMS ARE DEVELOPING AHEAD OF THE FRONTAL BOUNDARY IN NORTH TEXAS...WITH ISOLATED CELLS OVER NORTHERN OKLAHOMA. THOUGH DISCRETE CELLS WILL BE POSSIBLE THROUGH THE LATE AFTERNOON AND EARLY EVENING AHEAD OF THE SYSTEM...THINGS WILL CONTINUE TO ORGANIZE INTO LINE SEGMENTS. SEVERE STORMS WILL BE POSSIBLE THROUGH THE AFTERNOON AND EVENING AS THE FRONT AND ASSOCIATED CONVECTION SWEEP NORTHEASTWARD ACROSS ARKANSAS. THOUGH NO PORTION OF THE FORECAST AREA IS EXEMPT FROM THE POSSIBILITY OF SEVERE THUNDERSTORMS...IT APPEARS THE AREA WITH THE GREATEST LIKELIHOOD WILL BE GENERALLY EAST OF A LINE FROM FLIPPIN... TO HOT SPRINGS...TO ARKADELPHIA. IN THIS AREA...MOISTURE RETURN HAS BEEN THE GREATEST...WITH DEWPOINTS IN THE MID 50S TO NEAR 60 DEGREES AND TEMPERATURES HAVE WARMED INTO THE MID AND UPPER 70S. PRIMARY THREATS FROM ANY STRONG STORMS WILL BE HAIL AND WIND DAMAGE...AND WITH INCREASING HELICITY VALUES...A TORNADO OR TWO CANNOT BE RULED OUT. CONVECTION WILL LIKELY CLEAR CENTRAL ARKANSAS WITHIN A COUPLE OF HOURS EITHER SIDE OF MIDNIGHT...WITH IT CLEARING OUT OF THE NORTHEAST BETWEEN 09-12Z...AS THE FRONT PUSHES IT INTO THE OHIO VALLEY. AFTER THE FRONT EXITS THE AREA LATE TONIGHT/EARLY THURSDAY MORNING...COOLER AND MUCH DRIER AIR WILL BLOW IN ON CONTINUED SOUTHWEST SURFACE FLOW. WINDS MAY BE A LITTLE GUSTY OVER THE DELTA REGION/PRAIRIES OF EASTERN ARKANSAS DURING THE DAY. UPPER LOW WILL MEANDER AROUND THE CENTRAL PLAINS AND THE MID SOUTH FOR THE REMAINDER OF THE SHORT TERM PERIODS. THIS WILL ENHANCE CLOUD COVER...KEEP SMALL CHANCES OF SHOWERS IN THE FORECAST...AND ACT TO LOWER TEMPERATURES...ESPECIALLY DAYTIME HIGHS. BY SATURDAY... TEMPERATURES WILL BE ANYWHERE FROM FIVE TO TEN DEGREES BELOW AVERAGE FOR MID MARCH. && .LONG TERM...SUNDAY THROUGH WEDNESDAY THE LONG TERM BEGINS WITH UPPER LOW PRESSURE SYSTEMS OVER THE NORTHEAST AND OVER THE FOUR CORNERS REGION. NORTHWEST FLOW WILL BE OVER ARKANSAS UNTIL THE WESTERN LOW MOVES TO NEAR ARKANSAS TUESDAY. THESE LOWS WILL BE SLOW MOVERS THROUGH THE PERIOD. NOTHING IN THE WAY OF COLD FRONTS WILL BE MOVING THROUGH THE AREA. SOMEWHAT UNSETTLED WEATHER WILL BE POSSIBLE WITH THE PROXIMITY OF LOW PRESSURES TO ARKANSAS. WILL KEEP A SLIGHT CHANCE OF SHOWERS OVER THE AREA MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON. SURFACE HIGH PRESSURE ENCROACHES THE AREA WEDNESDAY. NEAR NORMAL TEMPERATURES ARE EXPECTED THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 49 65 40 55 / 80 20 20 30 CAMDEN AR 50 72 44 61 / 80 10 20 30 HARRISON AR 44 57 37 50 / 80 20 20 30 HOT SPRINGS AR 46 69 42 58 / 80 10 20 30 LITTLE ROCK AR 50 69 43 59 / 90 10 20 30 MONTICELLO AR 54 75 47 65 / 90 10 20 30 MOUNT IDA AR 43 67 42 58 / 80 10 20 30 MOUNTAIN HOME AR 48 61 38 53 / 80 20 20 30 NEWPORT AR 51 66 41 57 / 80 20 20 30 PINE BLUFF AR 53 71 45 63 / 90 10 20 30 RUSSELLVILLE AR 44 66 41 58 / 80 10 20 30 SEARCY AR 48 69 42 59 / 70 10 20 30 STUTTGART AR 51 69 44 60 / 80 10 20 30 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...57 / LONG TERM...51
Hazardous weather outlook, Mar 10, 4:30 PM CST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 430 PM CST WED MAR 10 2010 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 430 PM CST WED MAR 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A POTENT STORM SYSTEM CONTINUES TO MOVE TOWARDS THE STATE. THIS WILL BRING CHANCES FOR STRONG TO SEVERE THUNDERSTORMS TO ARKANSAS THIS AFTERNOON AND EVENING. A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES ACROSS ALL OF ARKANSAS TODAY. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PARTS OF WEST ARKANSAS. A STRONG UPPER LEVEL LOW WILL PUSH NORTHEAST THIS AFTERNOON AND EVENING OVER KANSAS AND MISSOURI. SURFACE LOW PRESSURE CONTINUES TO DEVELOP AHEAD OF THIS UPPER LOW OVER TEXAS AND OKLAHOMA AND STRENGTHEN AS THIS SURFACE LOW PRESSURE LIFTS NORTHEAST INTO EASTERN KANSAS AND WESTERN MISSOURI. WARM...MOIST AIR WILL SURGE NORTH ACROSS THE NATURAL STATE THIS AFTERNOON...ALLOWING THE ATMOSPHERE TO BECOME INCREASINGLY UNSTABLE. THUNDERSTORMS WILL MOVE RAPIDLY EAST INTO WESTERN ARKANSAS EARLY THIS AFTERNOON. THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS EVENING AS THESE STORMS PUSH EAST INTO CENTRAL AND NORTHERN ARKANSAS AND ENCOUNTER INCREASING VERTICAL WIND SHEAR. AT THIS TIME...THE MAIN THREATS WITH ANY SEVERE STORM WILL BE LARGE DAMAGING HAIL DUE TO THE COLD AIR ALOFT ASSOCIATED WITH THE STRONG UPPER LEVEL LOW PRESSURE. HOWEVER...THE THREAT FOR ISOLATED TORNADOES AND DAMAGING WINDS ALSO EXISTS DUE TO SIGNIFICANT VERTICAL WIND SHEAR EXPECTED. CURRENTLY A SEVERE THUNDERSTORM WATCH IN EFFECT FOR PARTS OF WEST ARKANSAS AND A TORNADO WATCH IN EFFECT FOR A LARGE PORTION OF ARKANSAS. AREA RESIDENTS ARE URGED TO REFER TO THE LATEST FORECASTS FOR ANY UPDATES AS THE LATEST DATA IS ANALYZED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL LINGER INTO THE EARLY MORNING HOURS THURSDAY ACROSS EASTERN AND NORTHEAST PORTIONS OF THE AREA BEFORE THE STORM SYSTEM MOVES OUT OF THE AREA MIDDAY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 62/56
In the hours before
Local storm report, Mar 10, 4:54 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
454 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL PIKE CITY 34.12N 93.58W
03/10/2010 E1.00 INCH PIKE AR LAW ENFORCEMENT
HAIL UP TO QUARTER SIZE WAS COVERING THE GROUND
&&
46Local storm report, Mar 10, 5:08 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
508 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL ALPINE 34.22N 93.38W
03/10/2010 E1.00 INCH CLARK AR LAW ENFORCEMENT
HAIL UP TO QUARTER SIZE COVERED THE GROUND
&&
46The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 4:17 PM CST | Tornado Warning | LZK | Clark, Hot Spring, Pike | 43 min |
| Mar 10, 5:01 PM CST | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Pike | 44 min |
| Mar 10, 5:07 PM CST | Severe Thunderstorm Warning | LZK | Clark, Pike | 23 min |
| Mar 10, 5:20 PM CST | Severe Thunderstorm Warning | LZK | Faulkner, Garland, Hot Spring, Pulaski, Saline | 40 min |
| Mar 10, 5:49 PM CST | Severe Thunderstorm Warning | LZK | Baxter, Izard, Marion, Searcy, Stone, Van Buren | 26 min |
| Mar 10, 5:55 PM CST | Severe Thunderstorm Warning | LZK | Montgomery, Pike, Polk, Scott, Yell | 50 min |
Nearby
Tornado Warnings in Arkansas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.